A 33-year-old female asked:
Disclaimer

copper iud inserted 4 months ago cycle getting shorter period heavy and longer. bleeding and cramp between periods is this normal with copper iud?

1 doctor answer
Dr. Eva Pickler
A Verified Doctor answered
Yes: The copper IUD is associated with heavier periods and longer periods. Some women do experience cramping with an IUD between periods as well as spotting between periods. Other women do not notice a difference. If this continues and is bothersome, you may need to consider a different option for birth control.
Answered on Nov 5, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 18-year-old female asked:
Dr. Ralph Boling
A Verified Doctor answered
Irregular bleeding: is possibly normal, and could be ok, unless continues or repeats monthly. If so discuss with your doctor.
A 25-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
Old blood: common after IUD insertion; however, I suggest a recheck by your GYN to check on the IUD position.
A female asked:
Dr. Mary Engrav
A Verified Doctor answered
I'm : I'm not sure of when your Mirena iud was placed, but painful cramping and bleeding are very common the first three months and then resolve. Take advi ... Read More
3
3 thanks
A 33-year-old female asked:
Dr. Marsha Davis
A Verified Doctor answered
You will : Have to go by your own menstual history. No way we would know.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month